Open Access
Translator Disclaimer
March 2011 Infinitesimal rigidity of cone-manifolds and the Stoker problem for hyperbolic and Euclidean polyhedra
Rafe Mazzeo, Grégoire Montcouquiol
J. Differential Geom. 87(3): 525-576 (March 2011). DOI: 10.4310/jdg/1312998235

Abstract

The deformation theory of hyperbolic and Euclidean cone-manifolds with all cone angles less than 2$\pi$ plays an important role in many problems in low-dimensional topology and in the geometrization of 3-manifolds. Furthermore, various old conjectures dating back to Stoker about the moduli space of convex hyperbolic and Euclidean polyhedra can be reduced to the study of deformations of cone-manifolds by doubling a polyhedron across its faces. This deformation theory has been understood by Hodgson and Kerckhoff when the singular set has no vertices, and by Weiß when the cone angles are less than $\pi$. We prove here an infinitesimal rigidity result valid for cone angles less than 2$\pi$ , stating that infinitesimal deformations which leave the dihedral angles fixed are trivial in the hyperbolic case, and reduce to some simple deformations in the Euclidean case. The method is to treat this as a problem concerning the deformation theory of singular Einstein metrics, and to apply analytic methods about elliptic operators on stratified spaces. This work is an important ingredient in the local deformation theory of cone-manifolds by the second author; see also the concurrent work by Weiß.

Citation

Download Citation

Rafe Mazzeo. Grégoire Montcouquiol. "Infinitesimal rigidity of cone-manifolds and the Stoker problem for hyperbolic and Euclidean polyhedra." J. Differential Geom. 87 (3) 525 - 576, March 2011. https://doi.org/10.4310/jdg/1312998235

Information

Published: March 2011
First available in Project Euclid: 10 August 2011

zbMATH: 1234.53014
MathSciNet: MR2819548
Digital Object Identifier: 10.4310/jdg/1312998235

Rights: Copyright © 2011 Lehigh University

JOURNAL ARTICLE
52 PAGES


SHARE
Vol.87 • No. 3 • March 2011
Back to Top